Kentucky, 2015Damaging Wind in Kentucky, September 6, 2015
September 6, 2015 · NWS PAH · 1 event in 1 county or zone
Southerly winds on the back side of a high pressure system over the Appalachian Mountains provided warmth and moisture for isolated afternoon thunderstorms. The storms moved west-southwestward around an upper level low over the Southeastern states.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- $2,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Southerly winds on the back side of a high pressure system over the Appalachian Mountains provided warmth and moisture for isolated afternoon thunderstorms. The storms moved west-southwestward around an upper level low over the Southeastern states. A storm in Trigg County produced a pulse of damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Sep 6, 1:45 PM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Sep 6, 1:45 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
245 PM CDT SUN SEP 6 2015
.SHORT TERM...(This evening through Tuesday night)
Issued at 245 PM CDT SUN SEP 6 2015
Above average confidence in the short term with models in decent
agreement.
Still not much to discuss in the short term period with the region
remaining in a rather stagnant pattern and little to no changes
synoptically expected through the first half of the short term
period.
Isolated showers and thunderstorms are possible over the southern
Pennyrile region of western Kentucky this afternoon along the
eastern periphery of the H5 ridge. Otherwise high pressure at the
surface and aloft will continue to produce similar conditions to
what we have had over the past several days through Monday night. In
other words, hot and humid with little to no chance (<10%) of rain.
With the breakdown of the H5 ridge and the approach of a frontal
system out of the plains, precipitation chances begin to spread into
the far western and northwestern sections of the region Tuesday
afternoon. Tuesday night as the system draws much closer,
precipitation chances increase over the northwest half of our CWA.
Temperatures and humidities will remain above normal through the
short term period, however relief will be headed our way by the end
of the upcoming week.
.LONG TERM...(Wednesday through Sunday)
Issued at 245 PM CDT SUN SEP 6 2015
Models are in good agreement showing showers and thunderstorms
spreading southeast across the PAH forecast area through the day
Wednesday. Went with likely pops for southern Illinois and
southeast Missouri, to good chance pops across southwest Indiana and
west Kentucky. Models are also in good agreement in bringing the
cold front through our region much faster than yesterdays runs,
moving it just southeast of the PAH forecast area by around 18z
Thursday. This is about 18 hours faster than yesterday. This will
keep good chances of showers and storms across the area Wednesday
night, then good chances will continue across our southeast half of
counties Thursday tapering down to slight chances in our northwest.
A few showers and storms may linger into Thursday night in our far
southeast counties, then dry weather is expected for the remainder
of the extended.
Temperatures will remain near seasonal on Wednesday with highs in
the 80s and lows in the 60s, then readings will gradually trend
downward each day with the approach and passage of the cold front.
High pressure will build into the central U.S. behind the front, and
this high will keep us in northerly flow into the weekend.
Temperatures over the weekend will be well below normal with highs
in the 70s and lows in the 50s.
&&
.AVIATION...
Issued at 1230 PM CDT SUN SEP 6 2015
High pressure at the surface and aloft will keep all sites dry
through the period. Other than LIFR/IFR/MVFR fog late tonight,
VFR conditions will prevail at all sites through the period. Winds
will either be calm or out of the southeast to south aob 5 knots.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
SHORT TERM/AVIATION...JP
LONG TERM/FIRE WX...RST
Hazardous weather outlook, Sep 6, 2:10 PM CST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
310 PM CDT SUN SEP 6 2015
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-072015-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
310 PM CDT SUN SEP 6 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON MAINLY OVER
WESTERN KENTUCKY AND FAR SOUTHEAST MISSOURI. LIGHTNING AND BRIEF
LOCALLY HEAVY RAIN WILL BE THE PRIMARY HAZARDS.
THERE COULD BE PATCHY DENSE FOG LATE TONIGHT INTO EARLY MONDAY
MORNING OVER PARTS OF THE AREA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORM CHANCES BEGIN AS EARLY AS TUESDAY...AND END AS LATE
AS THURSDAY NIGHT. THE BEST CHANCE FOR STORMS WILL BE WEDNESDAY
INTO THURSDAY AS A COLD FRONT MAKES PASSAGE. LIGHTNING AND HEAVY
RAIN WILL BE THE MAIN HAZARDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
JP
Thunderstorm Wind, Trigg
- When
- September 6, 4:30 PM CST
- Where
- Trigg County, Roaring Spg
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Crop damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 36.720, -87.700
In the vicinity of Highways 164 and 525, a tin roof was peeled off a barn. Crops were flattened.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Wisconsin, September 6 to 7, 20154 injured · $3.3 million · 52 kt wind · 14 events
- Flash Flooding and Flooding in Iowa, September 6 to 8, 2015$1.0 million · 1.25 in hail · 57 events
- Flash Flood in Wisconsin, September 6, 2015$300,000 · 1 event
- Hail and Damaging Winds in Nebraska, September 6, 20152.5 in hail · 10 events
- Lightning Strike in Michigan, September 6, 2015$15,000 · 1 event
- Heavy Rain in Wisconsin, September 6 to 7, 20158 events
- Frost and Freeze in Oregon, September 6, 20153 events
- Waterspouts in Gulf of Mexico, September 6, 20153 events
- Hail and Damaging Wind in Minnesota, September 6, 201552 kt wind · 3 events
- Frost and Freeze in California, September 6, 20152 events
- Wildfire in Texas, September 6 to 8, 2015$5,000 · 2 events
- Damaging Winds in Florida, September 6, 201552 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599228.